Stimulants found in weight-loss product— published: 05-19-2014
Last summer the Netherlands removed the weight-loss dietary supplement product Dexaprine from the market due to reports of serious adverse events, but the results of research into the cause has just been released. A recent article in Drug Testing and Analysis described at least 26 cases of Dexaprine toxicity reported to the Dutch Poisons Information Center. Testing revealed the existence of “a cocktail of synthetic stimulants” including synephrine, oxilofrine, deternol, yohimbine, caffeine, and theophylline, and possibly ß-methyl-ß-phenylethylamines. (Problematic forms of phenylethylamines, including ß-methylphenylethylamine. were discussed in an April 2014 article in the New England Journal of Medicine.) For more information about tainted weight-loss dietary supplements, see the Food and Drug Administration’s information. Note that this product is still available in the U.S. and online.